(Closed) Anyone here used Yaz?

posted 9 years ago in Wellness
Post # 17
Member
827 posts
Busy bee
  • Wedding: May 2012

Personally, I love Yaz.  I’ve been on at least 5 different birth controls over the past 10 years (including pills, the ring, the patch…)  

Yaz has no adverse side effects for me.  I never feel nauseous, it clears up my acne, and it even keeps my IBS under control (don’t ask me how, but I went off of the pill for a few months, and my IBS was acting up terrible when I was off it.)  

I’ve been taking it for about 2.5 years.  I’m now taking the generic form, Giavani (sp?).  And I can’t tell a difference between the two.

oh yeah, and I actually lost weight on it.  about 10 lbs.

Post # 18
Member
832 posts
Busy bee
  • Wedding: February 2010

i hated it! i gained 60lbs in 3 months of taking it. & like others have said, my emotions were all over the place!

Post # 19
Member
1046 posts
Bumble bee

I’m using it. I don’t love it, I don’t hate it. It’s just okay I guess… LO’s don’t work on me so I switched to Yaz and my cramps are terrible when I get my period. But It’s better than bleeding all the time I suppose.

I want to switch to something new after we have another baby =)

Post # 20
Member
704 posts
Busy bee
  • Wedding: October 2010

I use the generic of yasmin, Ocella, which is the same idea as Yaz.  I’m fine with it.  And the lawsuit isn’t a big deal at all.  It’s no more dangerous than any other birth control.  It was started because people got blood clots and such, but you run that risk with any birth control.  If you’re on b.c. and you fly or go on a long trip, get up and walk every now and then and you’re fine. If you don’t want to take it, don’t take it, but don’t base your opinion on that bogus lawsuit. 

Post # 21
Member
177 posts
Blushing bee
  • Wedding: December 2012

I was on Yaz and loved it!  I’m not on it anymore, due to health insurance problems, and there is a definite difference on my periods, emotions, skin and strangely my hair. While on it my skin was great, my periods were super short and it kept my emotions in check. When I went off of it my body went nuts!  My emotions were all over the place, my skin is terrible and for some odd reason my hair has thinned out a lot.  If I could afford to go back on it I would in a heart beat.    

Post # 22
Member
15 posts
Newbee
  • Wedding: May 2011

Hi SweetRose.  I’m finally finishing med school soon, so hopefully I can help you out a little bit.  The reason why you had break through bleeding on Ortho tricyclin lo is because in the 3rd week (prob when you had spotting) the estrogen dips to a lower level. It is supposed to mimic your natural cycle. Yaz has one level of hormone straight through and does not dip down in the 3rd week. However, Yaz is a low dose of estrogen and you may continue to have break through bleeding. Yaz does have a different chemical compound of hormones compared to Ortho and it s important to make sure your kidneys are working well when on Yaz. All oral contraceptives put you at risk of developing blood clots, especially if you smoke cigarettes and if you are older than 30. If you continue to have break through bleeding on Yaz, I would recommend Ortho Cyclin for you. Its a similar formulation of what you were taking before and it is just one steady level of hormone.

Post # 24
Member
1019 posts
Bumble bee
  • Wedding: January 2011

i’ve been on yaz for about a year and i like it well enough. gave me migraines more often than i was used to, but those went away after about 2-3 months..i also didn’t gain any weight on it, and with other BC’s, i gained 5-7 lbs (which is a lot for my frame)…

Post # 26
Member
561 posts
Busy bee
  • Wedding: August 2012

I liked Yaz a lot but I did get migraines if I had caffeine while on it.  It was the best out of the birth controls I’ve tried (like 5 or 6)…. no periods, no acne or weight gain either and I never had to deal with nasty pms symptoms.  Maybe try Yasmin instead to stop the break through bleeding since it is a higher dose of the same hormones.  Good luck!

Post # 27
Member
661 posts
Busy bee
  • Wedding: April 2012

I am on Yaz and it’s fine.  Everytime a new bc pill comes out, all these lawsuits come up.  The FDA released a statement saying there is no conclusive proof that Yaz/Yasmin causes any of these problems.  If your doctor suggested it, then you should at least try it.  Just because it works or doesn’t work for one person doesn’t mean it will or won’t for you.

Post # 28
Member
302 posts
Helper bee
  • Wedding: May 2011

I was on it for a little while, mainly because I get really bad cramps on my period. Yaz did NOTHING for me, and I still had really painful periods, so I switched over to Loestrin. Which is awesome.

Post # 29
Member
3761 posts
Honey bee
  • Wedding: May 2010

I was on Yaz for a little while but I needed a full week for my period so I went back to Yasmin (similar but different than Yaz).  I have used Yasmin for almost 10 years. 

Post # 30
Member
170 posts
Blushing bee
  • Wedding: July 2011

I was on Yaz for about 7 months.  I gained a few pounds and had mood swings, but it wasn’t horrible.  I went off of it because of the increased risk of clotting.  I had never had a problem with my period, I was just trying to not get pregnant, and that health risk wasn’t worth it to me.  I switched to Loestrin and I had a bad reaction to it.  I was a basket case on it.  Since then, I’ve been too scared to try any others, especially since I don’t really need to be on them.

Post # 31
Member
581 posts
Busy bee
  • Wedding: June 2011

Personally, I wouldn’t want to mess with risking blood clots and strokes just for shorter periods.

 

 

The topic ‘Anyone here used Yaz?’ is closed to new replies.

Find Amazing Vendors